Alert archive / Minnesota / Flash Flood Watches in 2007
Flash Flood Watch 1, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood watch at Mar 30, 2007, 4:14 AM CDT for 5 counties in Minnesota; 4 counties in Iowa. It took effect at Mar 30, 2007, 7:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2007, 4:14 AM CDT (09:14 UTC)
- In effect from
- Mar 30, 2007, 7:00 AM CDT
- Expired
- Mar 30, 2007, 11:21 AM CDT
- In force
- 4 hr
- Issued by
- NWS La Crosse, WI
- Flood severity
- None
Counties Chickasaw County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Dodge County, MN, Fillmore County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN
The radar
The La Crosse radar (KARX), 108 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KARX 300914 FFAARX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 414 AM CDT FRI MAR 30 2007 ..HEAVY RAINS POSSIBLE TODAY AND TONIGHT... .A LOW PRESSURE SYSTEM IN THE CENTRAL AND SOUTHERN PLAINS WILL LIFT SLOWLY NORTHEAST TOWARD THE AREA TODAY AND TONIGHT. AS IT DOES...WIDESPREAD AND LOCALLY HEAVY RAINS ARE POSSIBLE TODAY AND TONIGHT. THE HEAVIEST RAINS MAY FALL OVER AREAS THAT RECEIVED ONE- HALF TO ONE INCH OF RAIN SINCE THURSDAY EVENING. SOILS IN THESE AREAS ARE NEARLY SATURATED AND RIVERS AND STREAMS ARE ALREADY RUNNING ABOVE NORMAL FROM RECENT RAINS AND SNOW-MELT. THUS... ADDITIONAL HEAVY RAINS HAVE THE POTENTIAL TO PRODUCE FLOODING OR FLASH FLOODING. IAZ008-009-018-019-MNZ079-086-087-094-095-301715- /O.NEW.KARX.FF.A.0001.070330T1200Z-070331T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-MOWER- FILLMORE- INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...AUSTIN 414 AM CDT FRI MAR 30 2007 ...FLASH FLOOD WATCH IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF IOWA AND SOUTHEAST MINNESOTA...INCLUDING THE FOLLOWING AREAS...IN IOWA... CHICKASAW...FLOYD...HOWARD AND MITCHELL. IN SOUTHEAST MINNESOTA...DODGE...FILLMORE...MOWER...OLMSTED AND WABASHA. * FROM 7 AM CDT THIS MORNING THROUGH SATURDAY MORNING * SOILS IN THE WATCH AREA ARE NEARLY SATURATED DUE RECENT RAINS... SNOW-MELT AND DORMANT VEGETATION. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT HAVE THE POTENTIAL TO PRODUCE 1 TO 2 INCHES OF RAINFALL ACROSS THE AREA. WITH RIVERS AND STREAMS ALREADY ABOVE NORMAL DUE TO RECENT RAINS AND SNOW-MELT AND THE NEARLY SATURATED SOILS...ADDITIONAL HEAVY RAINS HAVE THE POTENTIAL TO PRODUCE FLASH FLOODING AND LONGER TERM RIVER FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ RRS
1 follow-up statement
000 WGUS63 KARX 301621 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 1121 AM CDT FRI MAR 30 2007 ...FLASH FLOOD WATCH CANCELLED FOR NORTHEAST IOWA AND SOUTHEAST MINNESOTA... .SCATTERED SHOWERS ARE EXPECTED THROUGH THIS AFTERNOON AND EVENING...AND THEN RAIN CHANCES WILL ONCE AGAIN INCREASE OVERNIGHT AS YET ANOTHER STORM SYSTEM APPROACHES THE AREA FROM THE CENTRAL PLAINS. RAINFALL AMOUNTS THROUGH SATURDAY MORNING WILL LIKELY BE UNDER AN INCH...AND THE AREA SHOULD BE ABLE TO HANDLE THIS MUCH WATER. AS A RESULT... WE HAVE CANCELLED THE FLASH FLOOD WATCH FOR THIS AFTERNOON AND TONIGHT FOR NORTHEAST IOWA AND SOUTHEAST MINNESOTA. IAZ008-009-018-019-MNZ079-086-087-094-095-301730- /O.CAN.KARX.FF.A.0001.000000T0000Z-070331T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-MOWER- FILLMORE- INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...AUSTIN 1121 AM CDT FRI MAR 30 2007 ...FLASH FLOOD WATCH IS CANCELLED... MUCH OF THE PERSISTENT RAIN HAS MOVED EAST INTO WISCONSIN LATE THIS MORNING AND ONLY SCATTERED SHOWERS ARE EXPECTED FOR THIS AFTERNOON AND EVENING. AS A RESULT...THE FLASH FLOOD WATCH FOR PORTIONS OF IOWA AND SOUTHEAST MINNESOTA HAS BEEN CANCELLED FOR THIS AFTERNOON AND TONIGHT. $$ BOYNE
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood watch went out at Mar 30, 3:10 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Mar 30, 3:10 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 310 AM CDT FRI MAR 30 2007 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT FORECAST CONCERNS ARE ON RAIN CHANCES THROUGH THE PERIOD ALONG WITH SEVERE WEATHER THREAT ON SATURDAY. SURFACE ANALYSIS AT 07Z SHOWS AN AREA OF LOW PRESSURE OVER NEBRASKA WITH A STATIONARY FRONT EXTENDING INTO CENTRAL MISSOURI. A COLD FRONT IS SEEN EXTENDING FROM NEAR MEDFORD WISCONSIN...BACK INTO SOUTHERN MINNESOTA...WITH NORTHEAST WINDS BEING REPORTED JUST NORTH OF THIS BOUNDARY. MEANWHILE..AREA RADARS SHOWING A BAND OF SHOWERS AND ISOLATED THUNDERSTORMS FROM NORTHEAST MINNESOTA...THROUGH NORTHEAST IOWA. ANOTHER AREA OF SHOWERS AND THUNDERSTORMS WERE FOUND ALONG THE SOUTHERN BOUNDARY IN SOUTHWEST IOWA AND NORTHWEST MISSOURI. 00Z 30MAR07 MODELS ARE SIMILAR IN THEIR SOLUTIONS THROUGH 36 HOURS... THEN DIVERGE WITH THE AMOUNT OF PHASING OF THE NORTHERN AND SOUTHERN STREAM ENERGY. THIS IN TURN HAS AN IMPACT ON THE TRACK OF THE ASSOCIATED SURFACE LOW ACROSS THE UPPER MISSISSIPPI RIVER VALLEY REGION. GFS APPEARS TO HAVE THE UPPER HAND WITH SUPPORT FROM THE SREF AND ECMWF AND THUS HAVE LEANED TOWARDS THIS SOLUTION IN THE OUTER PERIODS. FOR TODAY AND TONIGHT BROAD SOUTHWESTERLY FLOW ALOFT WILL CONTINUE ACROSS THE AREA AS THE LARGE CLOSED UPPER LOW MOVES THROUGH THE ROCKIES. WEAK 850MB-700MB QG CONVERGENCE ALONG WITH ISENTROPIC UPGLIDE ON THE 300K SURFACE TO PROVIDE LIFT TO SUSTAIN PRECIPITATION CHANCES. BEST MOISTURE TRANSPORT MAINLY FROM THE MISSISSIPPI RIVER WESTWARD. WITH CURRENT RADAR TRENDS ALONG WITH FORCING SIGNALS HAVE RAISED POPS TODAY...WITH THE HIGHEST ACROSS THE WESTERN HALF OF THE FORECAST AREA. AS SYSTEM PULLS OUT INTO THE PLAINS ON SATURDAY...SURFACE LOW LIFTS INTO SOUTHERN MINNESOTA BY LATE AFTERNOON/EARLY EVENING. INCREASING MID LEVEL FLOW WILL SPREAD TOWARD THE AREA AHEAD OF APPROACHING COLD FRONT. 0-6 KM SHEAR OF 40 TO 45 KNOTS SUFFICIENT TO SUPPORT SUPERCELLS. QUESTION WILL BE HOW MUCH INSTABILITY CAN BE ACHIEVED WITH RAIN AND CLOUDS EXPECTED DURING THE MORNING HOURS. BETTER THREAT LOOKS TO BE TO OUR SOUTH...BUT WILL HAVE TO BE WATCHED OVER THE NEXT MODEL RUNS. RATHER DEEP QG CONVERGENCE ALONG WITH MOISTURE TRANSPORT INTO THE AREA WILL LEAD TO INCREASING RAIN CHANCES AND HAVE RAISED POPS IN THESE TIME FRAMES AS WELL. SYSTEM LOOKS TO PULL AWAY FROM THE AREA SUNDAY WITH JUST SOME LINGERING WRAP AROUND MOISTURE. THIS CURRENTLY WELL ADDRESSED IN THE GRIDS WITH SLIGHT CHANCE POPS. TEMPERATURES TO BE RATHER TRICKY OVER THE NEXT SEVERAL DAYS. WITH THE CLOUDS AND RAIN EXPECTED HAVE LOWERED HIGHS FOR BOTH TODAY AND SATURDAY...AS GUIDANCE VALUES SHOWING A CONSISTENT COOLER TREND. LOOKS AS THOUGH NOT A LOT OF DIURNAL RANGE IN THE PRECIPITATION AREAS. .LONG TERM...MONDAY THROUGH THURSDAY 00Z RUNS OF THE GFS AND ECMWF ARE SIMILAR WITH A NEARLY ZONAL FLOW AT THE BEGINNING OF THE PERIOD WITH BOTH SLIDING A TROUGH ACROSS THE NORTHERN PLAINS INTO THE UPPER MISSISSIPPI RIVER VALLEY BY TUESDAY NIGHT. CURRENT GRIDDED DATABASE HAS MID RANGE POPS IN FOR THIS TIME AND THAT LOOKS GOOD. THE TROUGH WILL DEEPEN AS IT MOVES INTO THE EASTERN CONUS CARVING OUT NORTHWEST FLOW ACROSS THE GREAT LAKES. THIS WILL ALLOW COLDER AIR TO SPILL BACK INTO THE REGION FOR LATER IN THE WEEK BRING BACK BELOW NORMAL TEMPERATURES FOR THE REGION. OVERALL MADE NO CHANGES TO THIS TIME FRAME. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && RABERDING
Hazardous weather outlook, Mar 29, 6:00 AM CDT, 22 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 600 AM CDT THU MAR 29 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-301100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 600 AM CDT THU MAR 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT AN AREA OF LOW PRESSURE WILL MOVE FROM THE HIGH PLAINS INTO EASTERN NEBRASKA LATE TONIGHT...PUSHING A WARM FRONT NORTHWARD INTO IOWA AND ILLINOIS. MOISTURE RIDING UP AND OVER THE FRONTAL BOUNDARY WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS INTO THE REGION AFTER MIDNIGHT. IT APPEARS AT THIS TIME THAT THE THUNDERSTORMS WILL REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWER AND THUNDERSTORM CHANCES WILL BE ON THE INCREASE FRIDAY INTO SATURDAY AS LOW PRESSURE MOVES NORTHEAST FROM THE PLAINS INTO THE UPPER MIDWEST. THERE WILL BE A SLIGHT CHANCE THAT A FEW THUNDERSTORMS COULD APPROACH SEVERE LIMITS SATURDAY ACROSS PORTIONS OF NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN AS SLIGHTLY MORE UNSTABLE AIR IS PULLED INTO THAT AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME BUT MAY BECOME NECESSARY SATURDAY. SPOTTER GROUPS WILL WANT TO MONITOR FOR THE LATEST UPDATED INFORMATION. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED AT THIS TIME. DAS
Nearby
Flash Flood Watches in Minnesota, 2007Flash Flood Watches in Iowa, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.